Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 24, 2015, 2:27 AM CDT for 27 counties in Kansas. It took effect at Oct 25, 2015, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 2:27 AM CDT (07:27 UTC)
- In effect from
- Oct 25, 2015, 1:00 AM CDT
- Expired
- Oct 25, 2015, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WWUS73 KDDC 240727 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 227 AM CDT SAT OCT 24 2015 ...FROST POSSIBLE SUNDAY MORNING... KSZ030-031-043>046-061>066-074>079-084>087-242100- /O.NEW.KDDC.FR.Y.0004.151025T0600Z-151025T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER 227 AM CDT SAT OCT 24 2015 /127 AM MDT SAT OCT 24 2015/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY. * TEMPERATURE...LOWS IN THE MID 30S. * IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
293 WWUS73 KDDC 242022 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CDT SAT OCT 24 2015 ...FROST POSSIBLE SUNDAY MORNING... KSZ030-031-043>046-061>066-074>079-084>087-250430- /O.CON.KDDC.FR.Y.0004.151025T0600Z-151025T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER 322 PM CDT SAT OCT 24 2015 /222 PM MDT SAT OCT 24 2015/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURE...LOWS IN THE MID 30S. * IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
736 WWUS73 KDDC 250116 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 816 PM CDT SAT OCT 24 2015 ...FROST POSSIBLE SUNDAY MORNING... KSZ080-081-088>090-251400- /O.EXA.KDDC.FR.Y.0004.151025T0600Z-151025T1400Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 816 PM CDT SAT OCT 24 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...LOWS IN THE MID 30S. * IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ030-031-043>046-061>066-074>079-084>087-251400- /O.CON.KDDC.FR.Y.0004.151025T0600Z-151025T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER 816 PM CDT SAT OCT 24 2015 /716 PM MDT SAT OCT 24 2015/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURE...LOWS IN THE MID 30S. * IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GERARD
417 WWUS73 KDDC 251122 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 622 AM CDT SUN OCT 25 2015 KSZ030-031-043>045-061>063-074>077-084>086-251230- /O.CAN.KDDC.FR.Y.0004.000000T0000Z-151025T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 622 AM CDT SUN OCT 25 2015 /522 AM MDT SUN OCT 25 2015/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. THE THREAT OF FROST HAS DIMINISHED AS TEMPERATURES REMAINED IN THE UPPER 30S WITH SOUTHWEST WINDS HELPING KEEP TEMPERATURES SLIGHTLY WARMER THAN FORECAST. $$ KSZ046-064>066-078>081-087>090-251400- /O.CON.KDDC.FR.Y.0004.000000T0000Z-151025T1400Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 622 AM CDT SUN OCT 25 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWS IN THE MID 30S. * IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 12:00 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 24, 12:00 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 1200 AM CDT SAT OCT 24 2015 ...updated aviation... .SHORT TERM...(THIS EVENING THROUGH Saturday) ISSUED AT 1248 PM CDT FRI OCT 23 2015 Tranquil weather is anticipated today through tomorrow as high pressure dominates at the surface with an upper level ridge starting to build across the western United States. Winds will generally be from a northerly direction tonight though tomorrow morning shifting to more of an easterly direction by tomorrow afternoon. The atmospheric column above western Kansas looks fairly dry which will lead to mostly clear skies tonight through tomorrow. However, a few mid to high level clouds can not be ruled out across far western Kansas tomorrow afternoon. As for temperatures, lows tonight look to range from the mid 30s across west central Kansas to mid 40s across south central Kansas. Highs tomorrow look to top out in the mid to upper 60s. .LONG TERM...(Saturday NIGHT THROUGH Friday) ISSUED AT 214 PM CDT FRI OCT 23 2015 Dry conditions continue this weekend through a majority of next week as upper level ridging builds across the Four Corners region and Southern Plains and high pressure dominates at the surface. Mostly clear skies are expected through the weekend with an increase in cloudiness early next week as mid to upper level moisture increases. An upper level low will move through the Northern Plains Tuesday night into Wednesday which will help push a cold front through western Kansas. There does not look to be enough moisture and lift with this system to create any precipitation. But with this system being 5+ days out it will need to be monitored. Models suggest another storm system to move in later in the week with a better chance of precipitation. As for temperatures, highs look to reach into the 60s through Wednesday, then around 60 degrees Thursday. Lows tomorrow night look to dip into the upper 30s with lows in the 40s through Tuesday night. Wednesday night currently looks to be the coldest night with lows dipping into the mid 30s. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Saturday NIGHT) ISSUED AT 1200 AM CDT SAT OCT 24 2015 VFR conditions expected through TAF pd as high pressure prevails. Northwesterly winds will gradually become northerly then northeasterly through the day as high pressure ridges across the area. Magnitudes < 12 kt. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 65 39 66 / 0 0 0 0 GCK 40 65 37 67 / 0 0 0 0 EHA 41 64 39 68 / 0 0 0 0 LBL 42 65 38 67 / 0 0 0 0 HYS 41 64 37 68 / 0 0 0 0 P28 47 67 40 69 / 0 0 0 0 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Sugden
Hazardous weather outlook, Oct 23, 4:01 AM CDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 401 AM CDT FRI OCT 23 2015 KSZ030-031-043>046-061>066-074>081-084>090-240915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 401 AM CDT FRI OCT 23 2015 /301 AM MDT FRI OCT 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION....ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT, HOWEVER, SEVERE THUNDERSTORMS ARE NOT EXPECTED. HAZARDS WEATHER RISK... SATURDAY... NO HAZARDS. SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... NO HAZARDS. THURSDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.